Log in
Anxiety Support
36,670 members39,951 posts

Sertraline and nightmares?

Anyone on here know if sertraline can cause incredibly vivid dreams and nightnares. Its getting to the point where I don't want to sleep and its affecting me during the day, in that it makes my anxiety worse.

11 Replies
oldestnewest

My sis and my cousin both used to get this, to the point they would wake up thinking it was real, one was bitten by a cobra and the other one chased by bees where she woke up running around the room thinking they were still stinging her. But it did go away for both of them. How long have you been on it?

Reply

Been on it for about two months. Upped my dose to 75mg a couple weeks ago though.

1 like
Reply

Hi, I was on it but had to stop it, I had bad nightmares and it made my anxiety worse during the day. The doctor told me it takes a while for that drug to work but to expect feeling worse at the start of taking it. Perhaps go and tell your doctor, see what they say.

Reply

I will. And see above for how long I've been on it.

Reply

My doctor told me it could take at least 2 months might even take longer but that it would really help in the long run, but I couldnt cope, so i came off it.

Reply

Oh lovely. Another catch 22. Stuff worked well in terms of keeping my anxiety down for the most part, but its been going up the past couple days because of this

Reply

I had the same issue on wellbutrin although they are totally different kinds of ADs. Vivid dreams (not bad dreams, just very vivid. I didn't feel refreshed after sleeping. But it seemed to settle down after a couple months. I hope you'll have the same good outcome but if not I have had a good experience with Lexapro. No change to my dreams or sleep. I went off wellbutrin because it raised my blood pressure

Reply

Lexapro messed me up. That was what I tried before this. I couldn't manage two weeks on the stuff it was so bad.

Reply

ADs affect people in different ways - there are a lot out there and it may be the sertraline just isn't the right one for you but another one might work.

I had a vivid dream reaction to citalopram - it wasn't unpleasant but just made me feel I was losing my grip on reality.

You really do need to speak to your GP and ask them to change you to a different SSRI as not getting any sleep is really not going to help you at all.

You could try speaking to a pharmacist before hand as well to see what they might recommend.

Reply

I know, its just aside from the nightmares and vivid dreams, it seems to be working. Just not sure what to do.

Reply

suggest that you speak to pharmacist and/or GP. There are a lot of other drugs that work in the same way and could help and wouldn't necessarily cause the same side-effects but it could take a while to find the right one for you.

Reply

You may also like...